Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 93, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 3, 2012, 8:44 PM EDT for McMinn County, Monroe County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 8:44 PM EDT (00:44 UTC)
- Expired
- Apr 3, 2012, 9:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties McMinn County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 125 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:52 PM EDT | HAIL 1 | 5 Nw Athens, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2040 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WUUS54 KMRX 040044 SVRMRX TNC107-123-040130- /O.NEW.KMRX.SV.W.0093.120404T0044Z-120404T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 844 PM EDT TUE APR 3 2012 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCMINN COUNTY IN EAST TENNESSEE... MONROE COUNTY IN EAST TENNESSEE... * UNTIL 930 PM EDT * AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATHENS...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE... ATHENS...ETOWAH...NIOTA...ENGLEWOOD...MOUNT VERNON AND BULLET CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3548 8427 3525 8441 3544 8476 3559 8464 TIME...MOT...LOC 0044Z 298DEG 10KT 3547 8461 $$ MJB
1 follow-up statement
491 WWUS54 KMRX 040118 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 918 PM EDT TUE APR 3 2012 TNC107-123-040130- /O.CON.KMRX.SV.W.0093.000000T0000Z-120404T0130Z/ MCMINN TN-MONROE TN- 918 PM EDT TUE APR 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR MONROE AND MCMINN COUNTIES... AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATHENS...MOVING EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE... ETOWAH...NIOTA...ENGLEWOOD...MOUNT VERNON AND BULLET CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3548 8427 3525 8441 3544 8476 3559 8464 TIME...MOT...LOC 0118Z 284DEG 10KT 3546 8457 $$ MJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:20 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 3, 7:20 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 720 PM EDT TUE APR 3 2012 .AVIATION... CURRENT SURFACE ANALYSIS SHOWS A NORTHWEST-TO-SOUTHEAST ORIENTED WARM FRONT STRETCHING OVER SOUTHERN WV AND WESTERN NC...WITH A MOIST AND UNSEASONABLY MILD AIR MASS OVER THE FORECAST AREA. AREA RADARS REVEAL WEAKENING CONVECTION OVER SOUTHWEST VA AND NORTHEAST TN... WHICH SHOULD GRADUALLY DIMINISH AFTER SUNSET. WITH RAIN REPORTED AT KTYS AND KTRI THIS AFTERNOON...WILL PLAN TO MENTION SOME FOG TONIGHT...ESPECIALLY AT KTRI WHERE DENSE FOG SHOULD DEVELOP AFTER MIDNIGHT. A WEAK COLD FRONT IS PROGGED TO MOVE SOUTHWARD INTO THE OHIO RIVER VALLEY OVERNIGHT...AND THEN INTO THE FORECAST AREA BY WEDNESDAY AFTERNOON. THIS COLD FRONT WILL LIKELY TRIGGER SCATTERED AFTERNOON CONVECTION AROUND THE TAF SITES...AND ALSO CREATE GUSTY SOUTHWEST WINDS DURING THE AFTERNOON HOURS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
Hazardous weather outlook, Apr 3, 5:26 AM EDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 526 AM EDT TUE APR 3 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 526 AM EDT TUE APR 3 2012 /426 AM CDT TUE APR 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A FRONTAL BOUNDARY ACROSS THE AREA TODAY. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... FRONTAL BOUNDARIES WILL LINGER IN THE SOUTHERN APPALACHIAN REGION THROUGH THURSDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY BECOME STRONG TO SEVERE EACH DAY...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON THROUGH THURSDAY EVENING THIS WEEK. SON/TD
In the hours before
Special weather statement, Apr 3, 6:35 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 635 PM EDT TUE APR 3 2012 TNZ012-013-032315- CAMPBELL TN-SCOTT TN- 635 PM EDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL AND SCOTT COUNTIES UNTIL 715 PM EDT... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF LA FOLLETTE...MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITE OAK AND FINCASTLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Local storm report, Apr 3, 6:45 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
645 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL LA FOLLETTE 36.37N 84.13W
04/03/2012 E0.25 INCH CAMPBELL TN LAW ENFORCEMENT
&&Local storm report, Apr 3, 6:58 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
658 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 5 E DANDRIDGE 36.02N 83.33W
04/03/2012 JEFFERSON TN LAW ENFORCEMENT
ONE TREE DOWN ON SWANNSYLVANIA RD.
&&Local storm report, Apr 3, 6:59 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
659 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
04/03/2012 GREENE TN LAW ENFORCEMENT
ONE TREE DOWN ON WEST MAIN ST.
&&Special weather statement, Apr 3, 7:28 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 728 PM EDT TUE APR 3 2012 TNZ069-040015- KNOX TN- 728 PM EDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 815 PM EDT... AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KNOXVILLE...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KNOXVILLE... BEARDEN...LAKE FOREST AND KIMBERLIN HEIGHTS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MJB
Special weather statement, Apr 3, 7:55 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 755 PM EDT TUE APR 3 2012 TNZ085-040045- MCMINN TN- 755 PM EDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MCMINN COUNTY UNTIL 845 PM EDT... AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATHENS...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ATHENS...ETOWAH... NIOTA AND ENGLEWOOD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:15 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 30 min |
| Apr 3, 8:42 PM EDT | Areal Flood Advisory | MRX | McMinn | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.